The mental state of Steph

I should start noting my mental state here. I’ve been seeing a psychologist, and I saw a psychiatrist on September 14. Both think I may be bi-polar, but they do not agree on which type of bi-polar I am.

The psychiatrist gave me a prescription for abilify, but I refused to take it. I asked for and got Lamictal, instead. I still haven’t taken it, though. I am afraid of more side effects. I’m done with more and more mental stuff going wrong with me.

I’ll restate what I said in my previous entry –
Because I’ve not really enjoyed a pain-free or sick-free or allergy-reaction-free day in about seven weeks, I have hit my breaking point emotionally.

I’ve already been wrestling with what I call ‘dangerous depression’ since the end of July.

Well, it’s getting louder in the head, and more externally vocalised.

I went with my husband to a Victorian-era home showing that happens every year in our city. There were eight homes on the bill to walk through. I did not enjoy it this year. It was painful to move. My low back pain crept back in to flare with the trapped nerve in the shoulder, every time I had to climb stairs, or really move at all. And I was still in pain from one visit to the gym last Thursday.

I was super depressed.

I guess it doesn’t help that I’ve been on Soma (muscle relaxer) for two weeks, and I know from experience that it adds to my depression. I have not had a dose of it today and will refrain from taking any more of it.

After the home showing, there was the annual parking lot sale over at the famous tiki bar in town, so we went on over.
I immediately went for the booze. First time in 51 days that I got absolutely full on drunk. My husband had gone off to his sacred game night, leaving me in the company of friends still at the tiki bar. I was still going when his game session got out around 10pm. He picked me up and took my sorry ass home. Thankfully, no tears or puke or hangover this time. I drank lots and lots of water, thanks to a very attentive bartender, and was a good girl and drank lots of water when I got home, and took vitamins and advil.

I remain dangerously depressed.

Today at work, while rocking a child at naptime, I got stabbing right side ovarian pain that lasted for about five minutes. It went away until now. I’m just sitting on the couch, typing, and the ovary is pulsing a low stabbing pain. Today is Day 10 of the new cycle, so I guess it’s mittelschmerz, which usually happens at Day 8 of the cycle, but has been off by a day or three for a few months, sometimes not happening at all. I blame it on the endometriomas on both ovaries.

I bicycled home from work in 95°F heat – thankfully the ovary did not stab me on the ride home.
But I am wiped out after spending some time in the outdoors at work today. Ugh.

So this mental health thing. The meds. I’m so tired of meds. Today I started a detox diet – the one I tried to start back in July or August and didn’t keep up with. So I started it over today. Lots of supplemental pills to take with every meal.
And then either tonight or sometime this week, I might begin taking the Lamictal. I’m terrified of it. Read all the horrific side effects here. If you think that looks bad, read the side effects for Abilify, which is what the psychologist originally wanted me on and I said no way.

Now, let me tell you again what I’ve said before. I have been going through what I call dangerous depression since the end of July, 2010, because of all my pain conditions and reactions to medications.

This is also known as, yes I will spell it out and face up to it: suicidal ideation.

I have wrestled with suicidal ideation for much of my life, so this is nothing new. The frequency is what is worrying me.

But look here, if I take Lamictal or Abilify, the warning is basically the same:

Patients, their caregivers, and families should be counseled that AEDs, including LAMICTAL, may increase the risk of suicidal thoughts and behavior and should be advised of the need to be alert for the emergence or worsening of symptoms of depression, any unusual changes in mood or behavior, or the emergence of suicidal thoughts, behavior, or thoughts about self-harm. Behaviors of concern should be reported immediately to healthcare providers.

Why would I want to take a drug that will make me MORE suicidal than I already am?

I already went down that road once, with SSRIs (Paxil), back in 2000.

Honestly, I probably won’t take the medication. I’ll get my diagnosis officially recorded as bi-polar something and then I’ll manage it myself. I’ve lived this long…

One Response to “The mental state of Steph”

  1. I Will Not Suffer In Silence » Blog Archive » Mental state, part 2

    […] still have not begun taking the Lamictal. Still too afraid of experiencing the possible side […]